Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have increased WBC and absolute neutrophil count. Treated for anemia. Have fatigue, nose bleeds and bruises. On prednisone

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I have an increased WBC. I used to run about 5-6000. My last one a couple days ago was 15,000. My absolute neutrophil count has increased from 5.2 in April to 10.24 on Wed. The WBC has been creeping up for the last few years, but jumped from 10,500 in April to the 15,000. I am a 61 yr old female. I am treated for due to RNY. I'm very concerned that I may have developed CML. I have extreme fatigue, having some nose bleeds, and old lady bruises on my arms from injuries I have no knowledge of. My hematologist isn't concerned and just wants me to wait until I see her in October. I don't have any obvious infections. I don't wait well. Do I need to worry about this? I am currently on prednisone for the RA or inflammatory osteo arthritis and have started on plaquinil. My research shows that those should actually lower the WBC. Once in a while I will run a slight fever, my normal is around 97.6-98 and will run 99.2-99.8. No night sweats.
Posted Thu, 19 Sep 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Brief answer...your assessment seems to be correct that it may be CML
Detailed answer....
Gradually rise of WBC with symptoms like malaise,fatigue,increasing susceptibility to bleeding and bruises,low grade fever with increasing susceptibility to infections are classical signs of CML.
You require investigations like complete blood count,peripheral smear and doctor is not urgently concerned.Hematoogist is the right person for proper management of your condition.
just relax and stay calm and nothing to worry.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor